Hail, Cherry
- When
- April 18, 1:30 PM CST
- Where
- Cherry County, 24 mi S of Wood Lake
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.817, -99.117
15 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 18, 1:25 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 225 PM CDT SUN APR 18 2004 ...FORECAST FOCUS IS ON WINDS TONIGHT AND SYSTEM IN THE MIDDLE OF THE WEEK... .DISCUSSION...WILL BE KEPT VERY BRIEF DUE TO ONGOING CONVECTION AND SEVERE WX SITUATION OVER THE NRN FA. NEAR TERM...(TONIGHT THROUGH WEDNESDAY)...IMMEDIATE FOCUS WILL BE ON WINDS AND TSRAS DURING THE EVENING HOURS...ELEVATED CONVECTION ALREADY FIRING ACROSS HIGHWAY 83 IN SRN CHERRY COUNTY. PER CONVERSATION WITH SPC...SVR THREAT SEEMS TO BE FROM HAIL AND HIGH WINDS...AND GIVEN ELEVATED NATURE OF THE STORMS...SEEMS VERY REASONABLE. TURNING TO WINDS...SHOULD SEE THEM DIE QUICKLY AFTER 9 PM CDT WITH SUNSET AND SFC LOW MOVING QUICKLY INTO MN. LOOKING AT LATEST RUC AND MESO ETA...H85 WINDS STAY STIFF UNTIL MIDNIGHT BEFORE SUBSIDING. WITH COOLING LATER THIS EVENING...WILL EXTEND WIND ADVZY TO 10 PM CDT. FAIRLY QUIET MONDAY...WITH NEXT WAVE ARRIVING ON TUESDAY AND HAVE RAMPED UP POPS ACROSS THE FA ON MONDAY NIGHT INTO TUESDAY. AFTER A QUIET TUESDAY NIGHT...A SECOND WAVE WILL TAKE AIM ON THE FA WEDNESDAY WITH PRECIP EXPECTED WEDS NIGHT INTO THURSDAY. LONG TERM...(THURSDAY THROUGH SUNDAY)...LONG RANGE FCST CONTINUES TO BE CLOUDY AS THE MODEL AGREEMENT STILL IN DISARRAY. THE OPPER GFS CONTINUES TO HOLD ONTO THE NOTION OF A CLOSED SYSTEM LATER THIS WEEK WITH THE OTHER ENSEMBLE MEMBERS FAVORING A MORE OPEN PROGRESSIVE SOLUTION. FOR NOW...WILL TOW THE LINE WITH THE ONGOING FCST AND CHANGE LITTLE TO THE EXTENDED WEATHER PICTURE. && .LBF...WATCHES/WARNINGS/ADVISORIES ...WIND ADVISORY EXTENDED ALL ZONES UNTIL 10 PM CDT... && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 137 PM CDT SUN APR 18 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-191100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 120 PM CDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT (6 PM MDT) TODAY ACROSS THE ENTIRE OUTLOOK AREA. STRONG SOUTHWEST WINDS WILL TURN TO THE NORTHWEST THIS AFTERNOON AS A COLD FRONT ADVANCES INTO THE OUTLOOK AREA. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE TO TURN TO THE NORTHWEST AS THE COLD FRONT ADVANCES SOUTHWARD. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER NORTH CENTRAL NEBRASKA. THERE IS A SLIGHT RISK OF THESE THUNDERSTORMS BECOMING SEVERE EAST OF A LINE FROM MULLEN TO NORTH PLATTE AS THEY MOVE INTO BETTER MOISTURE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS AND LARGE HAIL. THE GRASS LAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY TODAY FOR THE ENTIRE OUTLOOK AREA. TEMPERATURES WILL REACH THE 70S TO LOWER 80S WITH LOWEST RELATIVE HUMIDITIES OF 15 TO 30 PERCENT. VERY STRONG WESTERLY WINDS OF 25 TO 35 MPH AND GUSTY WOULD CAUSE ANY FIRE WHICH STARTS TO SPREAD RAPIDLY. EXTREME FIRE DANGER MEANS...EVERY FIRE HAS THE POTENTIAL TO BECOME LARGE. EXPECT EXTREME AND ERRATIC FIRE BEHAVIOR. NO OUTDOOR BURNING SHOULD TAKE PLACE IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO TUESDAY ACROSS THE OUTLOOK AREA AND AGAIN BY WEDNESDAY AFTERNOON INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. POWER
The North Platte radar (KLNX), 122 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
15 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389059, 5389060, 5389061, 5389062, 5389064, 5389063, 5389065, 5389066, 5389067, 5389069, 5389068, 5389070, 5389072, 5389071, 5389827.